Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 418, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 25, 2007, 5:33 PM CDT for Travis County, Williamson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2007, 5:33 PM CDT (22:33 UTC)
- Expired
- Jul 25, 2007, 8:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
Counties Travis County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 39 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.6 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -245 J/kg
- Mixed-layer LCL
- 1187 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 252236
FFWEWX
TXC453-491-260130-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
533 PM CDT WED JUL 25 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
TRAVIS COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...WINDEMERE...TANGLEWOOD FOREST...
PFLUGERVILLE...AUSTIN...
WILLIAMSON COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...TAYLOR...SERENADA...ROUND ROCK...
GRANGER...GEORGETOWN...CEDAR PARK...ANDERSON MILL...
* UNTIL 830 PM CDT
* AT 526 PM CDT...A LINE OF THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL
EXTENDED FROM CREEDMOOR TO THRALL. MOVEMENT WAS NORTHWEST AT 15 MPH.
RAINFALL RATES WERE ESTIMATED AT 1 TO 2 INCHES AN HOUR. ANY ADDITIONAL
RAINFALL WILL RESULT IN RAPID RUNOFF AND FLASH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LIBERTY
HILL...WEIR...THRALL...LEANDER...JARRELL...HUTTO...GRANGER DAM...
GEORGETOWN DAM...FLORENCE...BARTLETT AND ANDICE.
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3088 9763 3075 9728 3048 9716 3046 9717
3042 9732 3044 9737 3021 9749 3003 9773
3035 9817 3048 9809 3052 9811 3078 9797
3092 9783
$$4 follow-up statements
000
WGUS74 KEWX 252247
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
545 PM CDT WED JUL 25 2007
TXC453-491-260130-
WILLIAMSON TX-TRAVIS TX-
545 PM CDT WED JUL 25 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
TRAVIS AND WILLIAMSON COUNTIES...
AT 536 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN MOVING
NORTHWEST AT TRAVIS AND WILLIAMSON COUNTIES. RAINFALL RATES WERE
ESTIMATED AT 1 TO 2 INCHES AN HOUR. MOVEMENT WAS NORTHWEST AT 15 TO
20 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THRALL...
GARFIELD...COUPLAND AND BERGSTROM.
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3088 9763 3075 9728 3048 9716 3046 9717
3042 9732 3044 9737 3021 9749 3003 9773
3035 9817 3048 9809 3052 9811 3078 9797
3092 9783
$$000
WGUS74 KEWX 252324
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
623 PM CDT WED JUL 25 2007
TXC453-491-260130-
WILLIAMSON TX-TRAVIS TX-
623 PM CDT WED JUL 25 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
TRAVIS AND WILLIAMSON COUNTIES...
AT 615 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A BAND OF THUNDERSTORMS PRODUCING MODERATE TO VERY HEAVY RAIN
MOVING ACROSS TRAVIS AND WILLIAMSON COUNTIES. RAINFALL RATES WERE
ESTIMATED AT 1 TO 2 INCHES AN HOUR. MOVEMENT WAS NORTHWEST AT 15 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LIBERTY
HILL...WEIR...THRALL...TAYLOR...SERENADA...LEANDER...JARRELL...
HUTTO...GRANGER DAM...GRANGER...GEORGETOWN DAM...GEORGETOWN...
FLORENCE...BARTLETT AND ANDICE.
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.
LAT...LON 3088 9763 3075 9728 3048 9716 3046 9717
3042 9732 3044 9737 3021 9749 3003 9773
3035 9817 3048 9809 3052 9811 3078 9797
3092 9783
$$000
WGUS74 KEWX 260034
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
733 PM CDT WED JUL 25 2007
TXC453-491-260130-
WILLIAMSON TX-TRAVIS TX-
733 PM CDT WED JUL 25 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
TRAVIS AND WILLIAMSON COUNTIES...
AT 729 PM CDT...SHOWERS PRODUCING LIGHT TO MODERATE RAINFALL CONTINUE
ACROSS TRAVIS AND WILLIAMSON COUNTIES. MOVEMENT IS NORTH AT 15 MPH.
RUNOFF FROM EARLIER HEAVY RAINS MAY STILL PRODUCE FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LIBERTY
HILL...WEIR...THRALL...TAYLOR...SERENADA...LEANDER...JARRELL...
HUTTO...GRANGER DAM...GRANGER...GEORGETOWN DAM...GEORGETOWN...
FLORENCE...BARTLETT AND ANDICE.
LAT...LON 3088 9763 3075 9728 3048 9716 3046 9717
3042 9732 3044 9737 3021 9749 3003 9773
3035 9817 3048 9809 3052 9811 3078 9797
3092 9783
$$000
WGUS74 KEWX 260111
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
810 PM CDT WED JUL 25 2007
TXC453-491-260120-
WILLIAMSON TX-TRAVIS TX-
810 PM CDT WED JUL 25 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR TRAVIS AND
WILLIAMSON COUNTIES...
HEAVY RAINFALL AND THE THREAT OF FLASH FLOODING HAS ENDED ACROSS
TRAVIS AND WILLIAMSON COUNTIES. HOWEVER RUNOFF INTO RIVERS...STREAMS
AND DRAINAGE DITCHES WILL RESULT IN DANGEROUS CONDITIONS DUE TO
SWIFT RUNNING WATER.
LAT...LON 3088 9763 3075 9728 3048 9716 3046 9717
3042 9732 3044 9737 3021 9749 3003 9773
3035 9817 3048 9809 3052 9811 3078 9797
3092 9783
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 3:30 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 25, 3:30 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 330 PM CDT WED JUL 25 2007 ...WET AND DANGEROUS WEATHER PATTERN CONTINUES... .DISCUSSION... HAVE EXTENDED THE FLASH FLOOD WATCH EFFECTIVE UNTIL NOON CDT THURSDAY DUE TO ONGOING HEAVY RAIN EVENT. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE CONTINUING TO DEVELOP ACROSS SOUTH CENTRAL TEXAS THIS AFTERNOON. MANY OF THESE STORMS ARE PROVING TO BE EFFICIENT RAIN PRODUCERS...WITH REPORTED AMOUNTS OF OVER 3 INCHES IN AS LITTLE AS TWO HOURS. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING AND OVERNIGHT...WITH WIDESPREAD RAINFALL TOTALS OF 2 TO 3 INCHES WITH SPOTTY AMOUNTS OF 6 TO 8 INCHES POSSIBLE BY MIDNIGHT. A WEAK UPPER LEVEL LOW ACROSS SOUTHWEST TEXAS WILL SLOWLY MOVE WESTWARD INTO MEXICO. THIS WILL ALLOW SOUTHEAST WINDS IN THE LOWER LEVELS OF THE ATMOSPHERE TO CONTINUE PUMP GULF MOISTURE INTO THE REGION THROUGH THE NEXT FEW DAYS. THIS WILL LEAD TO AN ONGOING THREAT OF HEAVY RAINS ACROSS THE REGION INTO THE WEEKEND. WITH GROUNDS BEING SATURATED FROM RELENTLESS RAINS OVER THE PAST SEVERAL DAYS...THE ENTIRE REGION WILL CONTINUE TO BE SUSCEPTIBLE TO FLOODING PROBLEMS WITH AS LITTLE AS ONE INCH OF RAIN. MODELS INDICATE THAT THE UPPER LEVEL LOW WILL BE FAR ENOUGH TO THE WEST BY SUNDAY FOR RAIN CHANCES TO START DECREASING. HOWEVER...WITH PRECIPITABLE WATER VALUES CONTINUING TO REACH VALUES NEAR 2 INCHES THROUGH THE WEEKEND AND INTO NEXT WEEK...THIS DOES NOT BODE WELL AS IT MEANS THE HEAVY RAIN THREAT MAY CONTINUE. TEMPERATURES WILL CONTINUE TO BE WELL BELOW LATE JULY NORMALS THROUGH THE NEXT FEW DAYS. NEW RECORD LOW MAXIMUM TEMPERATURES WILL LIKELY BE SET ON THURSDAY. JULY 26 RECORD LOW MAXIMUM TEMPERATURES: AUSTIN BERGSTROM......86 DEGREES IN 1947 AUSTIN MABRY..........85 DEGREES IN 1929 SAN ANTONIO...........86 DEGREES IN 1919 DEL RIO...............85 DEGREES IN 1934 && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 71 84 71 86 74 / 60 90 50 60 40 AUSTIN BERGSTROM INTL AIRPORT 69 85 71 87 73 / 60 90 50 60 40 DEL RIO INTL AIRPORT 70 86 74 89 75 / 50 40 40 50 50 SAN ANTONIO INTL AIRPORT 70 83 72 86 74 / 80 80 50 60 50 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 25/02
Hazardous weather outlook, Jul 25, 5:17 AM CDT, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 517 AM CDT WED JUL 25 2007 TXZ171>173-183>194-202>209-217>225-228-261030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 517 AM CDT WED JUL 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH REMAINS IS IN EFFECT THROUGH THIS AFTERNOON. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE AREA TODAY AND TONIGHT. SOME OF THE RAINFALL WILL BE LOCALLY HEAVY...RESULTING IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH SUNDAY AS ANOTHER UPPER LEVEL TROUGH DEVELOPS ACROSS TEXAS. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AT ALMOST ANY TIME DURING THE DAY OR NIGHT. MANY OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL THAT WILL LEAD TO FLASH FLOODING DUE TO SATURATED SOILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 25, 2:44 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
244 PM CDT WED JUL 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 PM HEAVY RAIN CEDAR CREEK 30.08N 97.50W
07/25/2007 M3.20 INCH BASTROP TX CO-OP OBSERVER
FROM NOON TO 2 PM.
&&
DCLocal storm report, Jul 25, 4:32 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
432 PM CDT WED JUL 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM HEAVY RAIN 3 WSW GIDDINGS 30.17N 96.97W
07/25/2007 M1.99 INCH LEE TX UTILITY COMPANY
1 HOUR RAINFALL BETWEEN 324 PM THROUGH 424 PM
&&
JPBLocal storm report, Jul 25, 4:45 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
445 PM CDT WED JUL 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HEAVY RAIN 6 WSW MULDOON 29.78N 97.16W
07/25/2007 M2.28 INCH FAYETTE TX UTILITY COMPANY
1 HOUR RAINFALL BETWEEN 339 PM AND 439 PM
&&
JPBLocal storm report, Jul 25, 5:17 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
517 PM CDT WED JUL 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HEAVY RAIN BASTROP 30.11N 97.31W
07/25/2007 M1.51 INCH BASTROP TX UTILITY COMPANY
30 MINUTE RAINFALL ENDING AT 509 PM
&&
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:05 PM CDT | Flash Flood Warning | EWX | Gillespie | 3 hr |
| Jul 24, 7:39 PM CDT | Flash Flood Warning | EWX | Dimmit | 3 hr |
| Jul 25, 5:23 AM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| Jul 25, 7:47 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jul 25, 9:10 AM CDT | Flash Flood Warning | EWX | Atascosa | 3 hr |
| Jul 25, 10:33 AM CDT | Flash Flood Warning | EWX | Bexar, Wilson | 3 hr |
| Jul 25, 11:32 AM CDT | Flash Flood Warning | EWX | Guadalupe | 3 hr |
| Jul 25, 11:49 AM CDT | Flash Flood Warning | EWX | Atascosa | 3 hr |
| Jul 25, 12:22 PM CDT | Flash Flood Warning | EWX | Frio | 3 hr |
| Jul 25, 1:00 PM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell, Gonzales, Hays | 3 hr |
| Jul 25, 1:28 PM CDT | Flash Flood Warning | EWX | Wilson | 3 hr |
| Jul 25, 1:57 PM CDT | Flash Flood Warning | EWX | Karnes | 3 hr |
| Jul 25, 2:29 PM CDT | Flash Flood Warning | EWX | Guadalupe, Wilson | 3 hr |
| Jul 25, 3:13 PM CDT | River Flood Warning | EWX | Caldwell, Gonzales | 29 hr |
| Jul 25, 3:14 PM CDT | Flash Flood Warning | EWX | Fayette | 3 hr |
| Jul 25, 3:15 PM CDT | Flash Flood Warning | EWX | Dimmit | 3 hr |
| Jul 25, 3:35 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jul 25, 3:43 PM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| Jul 25, 4:10 PM CDT | Flash Flood Warning | EWX | Lee | 3 hr |
| Jul 25, 4:17 PM CDT | Flash Flood Warning | EWX | Wilson | 3 hr |
| Jul 25, 4:23 PM CDT | Flash Flood Warning | EWX | Gonzales | 3 hr |
| Jul 25, 4:28 PM CDT | Flash Flood Warning | EWX | Bastrop | 3 hr |
| Jul 25, 4:40 PM CDT | Flash Flood Warning | EWX | Kinney | 3 hr |
| Jul 25, 5:13 PM CDT | Flash Flood Warning | EWX | Edwards | 3 hr |
| Jul 25, 5:39 PM CDT | Flash Flood Warning | EWX | DeWitt | 3 hr |
| Jul 25, 6:08 PM CDT | Flash Flood Warning | EWX | Fayette | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.